Alert archive / Florida / Special Weather Statements in 2022

Special Weather Statement, NWS Tallahassee, FL

August 6, 2022Gadsden County, Florida

NWS Tallahassee, FL issued this special weather statement at Aug 6, 2022, 3:25 PM EDT for Gadsden County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2022, 3:25 PM EDT (19:25 UTC)
Expired
Aug 6, 2022, 4:00 PM EDT
In force
35 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
40

County Gadsden County, FL

The radar

The Tallahassee radar (KTLH), 30 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2022-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2022-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2263 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

681 
WWUS82 KTAE 061925
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
325 PM EDT Sat Aug 6 2022
 
FLZ016-GAZ156-157-062000-
Gadsden FL-Decatur GA-Grady GA-
325 PM EDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of northeastern
Gadsden, southeastern Decatur and southwestern Grady Counties through
400 PM EDT...

At 325 PM EDT, Doppler radar was tracking a strong thunderstorm near
Havana, moving northwest at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Havana, Attapulgus, Laingkat, Calvary, Freemont, Darsey, Amsterdam,
Concord, Branchville, Jamieson, Hinson and Dogtown.

LAT...LON 3070 8424 3068 8426 3068 8430 3067 8431
      3066 8430 3064 8430 3062 8432 3060 8433
      3058 8437 3057 8438 3067 8460 3085 8445
TIME...MOT...LOC 1925Z 126DEG 11KT 3068 8437 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:18 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Aug 6, 2:18 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
218 PM EDT Sat Aug 6 2022

.AVIATION...
[Through 18Z Sunday]

Convection has blossomed this afternoon bringing with showers and
thunderstorms being observed at most TAF sites so far. Expect
these conditions to continue throughout the rest of the afternoon
and into the early evening hours, with periods of reduced
visibilities, lowered ceilings, and gusty winds. Precipitation
starts to decrease after sunset with conditions clearing out for
the overnight hours. Tomorrow, we can expect another round of
summertime thunderstorms.

&&

.PREV DISCUSSION [1046 AM EDT]...

.NEAR TERM [Through Tonight]...

Upper level ridging across the region will weaken some today and
into tonight as a wave in the eastern Atlantic approaches the
Carolina/Georgia coast early tomorrow morning. PW values will
increase to 2-2.2 inches across the Florida Panhandle and Big Bend
and 1.8-2 inches across southeast Alabama and southwest Georgia.
These increased PW values combined with the slight weakening of the
upper level ridge will allow for increased shower and thunderstorm
chances today (50-70%). A few of the storms could produce gusty
winds or localized heavy rain. Highs will be in the low to mid 90s
with lows in the mid 70s.

.SHORT and LONG TERM [Sunday Through Saturday]...

The end of the weekend and the upcoming week will likely see a
gradual shift to a wetter pattern, along with a cooling trend in the
afternoon temperatures.

The upper level ridge that was in place at the beginning of the
weekend will break down as an upper level trough moves in from the
western Atlantic Ocean. This trough will reinforce the lower level
east and southeasterly flow, as well as provide an increase in
shower/storm chances, especially on Tuesday/Wednesday as the axis of
this upper level trough shifts west of the region.

For the remainder of the upcoming week, ensemble guidance suggests
the potential for another large upper level ridge to build across
the central US. This will open the door to weakening frontal
boundaries potentially slipping into the southeast US. With plenty
of deep-layer moisture available through increased southerly
flow, we'll potentially see even higher rain chances by the weeks
end along with cooler temperatures.

.MARINE...

Southeasterly flow will prevail through the upcoming period with
daily chances for showers and thunderstorms. Especially in the
early morning hours. Southeast flow will generally be around 5 to 10
knots with seas around 2 to 3 feet. A wetter pattern potentially
develops late in the upcoming week.

.FIRE WEATHER...

Shower and thunderstorm chances will be on the increase for today
and tomorrow and besides gusty winds near the thunderstorms, there
are no fire weather concerns.

.HYDROLOGY...

No areal or river flooding is expected for the next 7 days. However,
thunderstorms will be capable of producing locally heavy downpours
which can lead to short-lived drainage issues. A wetter pattern
potentially develops late next week, but rainfall amounts at this
time still do not look significant enough to cause river flooding
issues.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  93  73  92  73 /  30  60  30  60  30
Panama City   74  90  75  90  74 /  30  80  30  70  30
Dothan        72  91  72  90  71 /  30  70  20  70  20
Albany        73  93  73  92  72 /  30  50  20  60  20
Valdosta      73  93  72  93  71 /  30  50  20  50  20
Cross City    73  93  72  93  72 /  60  60  40  60  40
Apalachicola  77  88  76  88  76 /  50  60  50  70  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Fieux
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...KR
MARINE...Dobbs
FIRE WEATHER...Fieux
HYDROLOGY...Dobbs

In the hours before

Special weather statement, Aug 6, 2:08 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
208 PM EDT Sat Aug 6 2022

FLZ011-013-026-061830-
Liberty FL-Calhoun FL-Jackson FL-
208 PM EDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of south central
Jackson, northeastern Calhoun Counties in the Panhandle of Florida
and north central Liberty Counties in Big Bend of Florida through 230
PM EDT/130 PM CDT/...

At 208 PM EDT/108 PM CDT/, Doppler radar was tracking a strong
thunderstorm 7 miles north of Blountstown, moving northwest at 10
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Altha, Ocheesee, Selman, Alliance, Macedonia, Torreya State Park and
Henderson Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3058 8490 3046 8496 3057 8518 3070 8510
TIME...MOT...LOC 1808Z 113DEG 7KT 3054 8503

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

11-MM
Special weather statement, Aug 6, 2:16 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
216 PM EDT Sat Aug 6 2022

FLZ008-010-012-108-112-061915-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
216 PM EDT Sat Aug 6 2022

...Strong thunderstorms will impact portions of northwestern Bay,
southern Walton and western Washington Counties through 315 PM
EDT/215 PM CDT/...

At 215 PM EDT/115 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles northeast of Santa
Rosa Beach to 11 miles southwest of Vernon. Movement was northwest at
10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Santa Rosa Beach, De Funiak Springs, Eglin Air Force Base, Live Oak,
Freeport, Ponce De Leon, Ebro, Hinsons Crossroads, Portland, Seminole
Hills, Seaside, Rock Hill, Millers Ferry, Knox Hill, Bunker, Grayton
Beach, Red Bay, Douglass Crossroad, Port Washington and Bruce.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3071 8605 3070 8585 3074 8582 3073 8582
      3037 8565 3026 8610 3040 8623 3042 8627
      3043 8625 3038 8617 3038 8612 3043 8612
      3044 8616 3047 8613 3046 8619 3050 8620
      3048 8622 3048 8632 3055 8639 3063 8639
TIME...MOT...LOC 1815Z 149DEG 8KT 3042 8614 3050 8584

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

11-MM
Special weather statement, Aug 6, 2:23 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
223 PM EDT Sat Aug 6 2022

FLZ016-017-027-GAZ156-061930-
Gadsden FL-Inland Wakulla FL-Leon FL-Decatur GA-
223 PM EDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of northeastern
Wakulla, Gadsden, eastern Leon and south central Decatur Counties
through 330 PM EDT...

At 223 PM EDT, Doppler radar was tracking a strong thunderstorm over
Florida A And M, or near Tallahassee, moving northwest at 50 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Midway, Woodville, Quincy, Tallahassee, Havana, Greensboro, Florida
State University, Florida A And M, Tallahassee Comm College, Doak
Campbell Stadium, Gretna, Lake Bradford, Douglas City, Gaither
Community Center, Tallahassee Memorial Hosp, Florence, Jamieson,
Eight Mile Pond, Quincy Airport and Tallahassee Mall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3020 8417 3063 8485 3079 8461 3041 8407
      3037 8408 3031 8407 3019 8408
TIME...MOT...LOC 1823Z 129DEG 41KT 3039 8428

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KR
Special weather statement, Aug 6, 2:26 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
226 PM EDT Sat Aug 6 2022

FLZ011-013-016-026-062000-
Liberty FL-Gadsden FL-Calhoun FL-Jackson FL-
226 PM EDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of southeastern Jackson
and northern Calhoun Counties in the Panhandle of Florida, west
central Gadsden and northwestern Liberty Counties in Big Bend of
Florida through 400 PM EDT/300 PM CDT/...

At 226 PM EDT/126 PM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles northeast of Blountstown, moving northwest at
10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Blountstown, Marianna, Sneads, Bristol, Grand Ridge, Altha, Rock
Bluff, Ocheesee, Selman, Union City, Chipola, Henderson Mill, Camps
Head, Star, Alliance, Blountstown Airport, Chason, Sink Creek, Center
Lake and Willis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3075 8531 3079 8498 3058 8479 3039 8497
      3057 8540
TIME...MOT...LOC 1826Z 128DEG 9KT 3056 8497

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

11-MM
Special weather statement, Aug 6, 3:05 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
305 PM EDT Sat Aug 6 2022

FLZ011-016-GAZ155-156-062000-
Gadsden FL-Jackson FL-Decatur GA-Seminole GA-
305 PM EDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of central Jackson,
northwestern Gadsden, southwestern Decatur and southeastern Seminole
Counties through 400 PM EDT/300 PM CDT/...

At 305 PM EDT/205 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Chattahoochee, or 15 miles northwest of Quincy,
moving west at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Marianna, Chattahoochee, Malone, Sneads, Cottondale, Grand Ridge,
Greenwood, Bascom, Rosedale, Blue Spring, Recovery, Lovedale, Jinks,
Dellwood, Star, Buena Vista, Marianna Municipal A/P, Seminole State
Park, Hardin Heights and Faceville.

LAT...LON 3100 8536 3100 8517 3077 8461 3060 8477
      3071 8509 3075 8543
TIME...MOT...LOC 1905Z 110DEG 18KT 3067 8482

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Aug 6, 3:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
325 PM EDT Sat Aug 6 2022

FLZ016-GAZ156-157-062000-
Gadsden FL-Decatur GA-Grady GA-
325 PM EDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of northeastern
Gadsden, southeastern Decatur and southwestern Grady Counties through
400 PM EDT...

At 325 PM EDT, Doppler radar was tracking a strong thunderstorm near
Havana, moving northwest at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Havana, Attapulgus, Laingkat, Calvary, Freemont, Darsey, Amsterdam,
Concord, Branchville, Jamieson, Hinson and Dogtown.

LAT...LON 3070 8424 3068 8426 3068 8430 3067 8431
      3066 8430 3064 8430 3062 8432 3060 8433
      3058 8437 3057 8438 3067 8460 3085 8445
TIME...MOT...LOC 1925Z 126DEG 11KT 3068 8437

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:18 PM EDTSpecial Marine WarningTAE53 min
Aug 5, 9:17 PM EDTSpecial Weather StatementTAETaylor43 min
Aug 6, 1:15 AM EDTSpecial Marine WarningTAE97 min
Aug 6, 10:16 AM EDTSpecial Marine WarningTAE89 min
Aug 6, 11:37 AM EDTSpecial Marine WarningTAE2 hr
Aug 6, 12:24 PM EDTSpecial Weather StatementTAEBay, Liberty66 min
Aug 6, 1:13 PM EDTSpecial Weather StatementTAEGulf62 min
Aug 6, 1:37 PM EDTSpecial Weather StatementTAECalhoun53 min
Aug 6, 2:08 PM EDTSpecial Weather StatementTAECalhoun22 min
Aug 6, 2:16 PM EDTSpecial Weather StatementTAEWalton59 min
Aug 6, 2:23 PM EDTSpecial Weather StatementTAEGadsden, Leon67 min
Aug 6, 2:26 PM EDTSpecial Weather StatementTAECalhoun94 min
Aug 6, 3:03 PM EDTSpecial Marine WarningTAE57 min
Aug 6, 3:05 PM EDTSpecial Weather StatementTAEJackson55 min
Aug 6, 3:10 PM EDTAreal Flood AdvisoryTAEGadsden, Jackson2 hr
Aug 6, 3:41 PM EDTSevere Thunderstorm WarningTAEHolmes, Jackson34 min
Aug 6, 3:43 PM EDTSpecial Weather StatementTAEMadison47 min
Aug 6, 4:33 PM EDTSpecial Weather StatementTAEMadison57 min
Aug 6, 5:20 PM EDTSpecial Weather StatementTAEJefferson40 min
Aug 6, 5:42 PM EDTSpecial Marine WarningTAE63 min
Aug 6, 5:43 PM EDTSpecial Weather StatementTAEDixie47 min
Aug 6, 5:57 PM EDTSpecial Weather StatementTAEJefferson33 min
Aug 6, 3:36 PM EDTSpecial Weather StatementTAEEarly, Miller39 min
Aug 6, 3:46 PM EDTSpecial Weather StatementTAEDecatur, Grady29 min
Aug 6, 4:09 PM EDTSpecial Weather StatementTAELowndes66 min
Aug 6, 4:20 PM EDTSpecial Weather StatementTAEClay40 min
Aug 6, 4:24 PM EDTSpecial Weather StatementTAEBaker36 min
Aug 6, 4:44 PM EDTSpecial Weather StatementTAEBrooks31 min
Aug 6, 6:15 PM EDTSpecial Weather StatementTAEColquitt30 min
Aug 6, 6:53 PM EDTSpecial Weather StatementTAETurner, Worth52 min
Aug 6, 7:18 PM EDTAreal Flood AdvisoryTAEBen Hill, Irwin, Tift, Turner, Worth117 min
Aug 6, 7:45 PM EDTSpecial Weather StatementTAETurner30 min
Aug 6, 2:03 PM EDTSpecial Weather StatementTAEHenry, Houston57 min
Aug 6, 3:28 PM EDTSpecial Weather StatementTAEHouston32 min
Aug 6, 3:44 PM EDTSpecial Weather StatementTAEHouston46 min

Nearby

Special Weather Statements in Florida, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.